On day 11 the last 4 days almost the worse dats of my life 25mg - Anxiety worse than ever through the roof - strange muscles aching in legs - major panic attack 3am never happen before !! Should I come off ? How long to wean off ??
Sertraline : On day 11 the last 4 days... - Mental Health Sup...
I am sorry that you are struggling with your meds.
You will need to report the situation to your doctor. This is going to be a tricky decision because usually at 2-3 week mark symptoms may begin to settle down. It's about the pros and cons.
If you want to change to a medication from the same group then usually a weaning off period is not required because you are on low dose of 25mg.
In the end, it should be your preference because it is you who suffers, not the doctor 🤔
Hi I had all the same as you on Sertraline and in the end I had to come off them after 3 weeks and 3 days. My anxiety went through the roof, aching leg muscles, panic attacks everyday, I ended up in a&e 3 times in a week cause of the panic attacks (I didn’t realise at the time that they were panic attacks), couldn’t eat I lost over a stone and a half in a week, bad belly always on the toilet, couldn’t breath and racing heart. It was so scary and it made me worse than what I was before x hope your ok x
Many thanks for taking the time to reply it’s quite distressing at times ( especially at 3:00 am !! ) did you wean off or switch to something else
I went cold turkey I was on 50mg and I just stopped but I would recommend you wean of them cause you can get withdrawals from it even if you wean I got withdrawals it’s been 4 weeks since I stopped them and my withdrawals are gone. My doctor gave me citalopram but I haven’t taken yet as I want to try natural first I use Epsom salt in my bath, I got a calm bracelet, I use a diffuser in my bedroom that I put lavender, anxiety, calming oils in it (that’s the names they are off Amazon). I’ve started taking omega 3,6,9 which I googled was good for anxiety. Lavender is really good for anxiety aswell and I started using apps called mindfulness, calm, headspace. When anxiety starts you got to tell it you ain’t going to win easier said than done but it does work it won’t happen over night but you will get there. Google anxiety and loads of forums come up with ways to help they really helped me but don’t get me wrong if I go back to how I was I got the meds here so I will start them but at the moment I’m trying without x
Many thanks lots Of options to think about there ! X
People recommended rescue remedy but I found that didn’t work for me. Google vitamins for anxiety and depression and it will tell you what ones could help. I’m willing to try anything instead of medication cause I was on it for 6 years then came off it 3 years ago when I got pregnant and stayed of it since till this virus come about and then went on Sertraline to it not agreeing with me and made me 100 times worse. Try natural things first you never know it could help but remember you got to show anxiety it doesn’t rule you and don’t let it win xx
Thank you yes it is a bit tricky I guess weaning off could be as bad as carrying on but then if I can prey on taking them and nothing changes or gets worse ................
Yup same happened to me, i was so much worse and stopped taking them after 2 weeks, the doctor switched me straight to mertazapine and i have been much better on this medication.
Thanks for your reply - did this include the aching in the leg muscles ?? Thanks
ye was an odd feeling. i honestly feel so much better for switching, sertraline really didnt suit me, i said to the doctor i would continue with it if he thought it was just side effects of taking the medication but he wanted to switch straight away, as the side effects were very full one. Like you have said your anxiety has been worse than ever. I have never been so down that i stay in bed, on sertraline, i stayed in bed for 3 days because my anxiety went through the roof, i couldnt concentrate on anything, that week was pure hell. Now im a lot more mellowed out, and mertazapine helps you sleep which is an added bonus.
Speak to your Dr.
I've been on Sertraline for 3 years, and I'm in a better place now, it has helped and I don't have side effects anymore.
I've tried other antidepressants but this one seems to suit me best.
When you start taking a new antidepressant, mood can get worse before it gets better. Sometimes it's worth sticking with it to see if things improve. They do take a while to work. I've found 100mg is the best maintenance dose for me, though I started on 50mg.
Thank you for your reply Luke appreciate it did you get side effects at the beginning ?
Only mild side effects. My mood dipped significantly a few days in before it slowly got better over time. I had some trouble in the manhood department early on but that got better too. Some bowel trouble which also got better.
Sertraline effects serotonin and dopamine in the brain but serotonin is present elsewhere, so can make you feel a bit strange. But side effects will go away over time for most people as the body adjusts to it.
Your dr should have warned you that this could happen. It took about five to six weeks before I felt settled but the first two were horrendous. It slowly gets better. There are so many listed side effects but they don’t last forever. I’d give it a while. For me, I’d been on them before and had come off so I knew it was worth it to plough on through the first few weeks. It’s very early days for you so I would stick at it unless of course you have any of the serious adverse effects.
I'm currently heading into week 5 of 50mg of sertraline for anxiety and depression, the first few weeks were okay then steadily got worse, really bad anxiety, sore heads, can't eat etc. I'm still in that position and have nearly gave up on them, but having read up more about sertraline it seems they can take a few months to settle into your system so I've decided to stick it out rather than going on to another medicine and going through it all again, my advice would be to give them more time and keep reminding yourself that all your symptoms are due to the medicine getting into your system and things will improve over time. Good luck.
Thank you for your reply - seem to have a different side effect every other day 😬 It would be easy to say I’m quitting but maybe the side effects of that are worse ! Take care x
Hello. Only just logged back into this app. So, I was on 50mg for about 3 years and found I was just as low. Then saw a different doctor who boosted it to 100mg. Felt marginally better. Kept at this level for another two years. Now on 200mg and I’m functioning normally! Well, except for the hormonal crackers migraine and bonkers mood once a month. I did also have some counselling which was ok.
You’ve done a great thing in using this forum. I’ve found it really helpful as it’s like you aren’t alone. Totally understand about the panic attacks - they are evil. I got some diazepam from my doctor which act as a sort of Dumbo’s feather - I know that I’ll be ok, as if it gets too much I can have one. I rarely do.
I’m not on commission but I have found the Daily Calm app really helpful. It’s a bit pricey but it’s been one of the most helpful things. You could also try the Moodzone bit on the nhs website (dr Chris is the guys name). He also runs a website called ‘living life to the full’ which is good.
Sorry if I’ve bamboozled you. I just hope to offer help, as it’s absolutely foul being depressed. But. There will be a time when you come out of the other side.
Thank you for your response and all the information really useful ! Sometimes feels like a lonely journey but forums like this help
Hi. I'm almost going in to week 4 of taking sertraline. Struggling with the side effects. I started on 25mg which was recommended by my doctor to lessen the initial side effects and upped to 50mg after 2 weeks. I've suffered stomach upsets since increasing the dose and lost 6lbs in weight. I'm clinging to the fact that this medication takes 5 to 6 weeks to have the full effect and hope things will settle down. My anxiety is health based and has drastically increased since covid. Hope you feel better soon.
Thank you yes some stomach issues myself lately I guess we stick with it and hope for the best health anxiety also part of my issues - take care x